Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 18, NWS Miami, FL

April 30, 2018

NWS Miami, FL issued this small craft advisory at Apr 30, 2018, 3:56 AM EDT. It took effect at Apr 30, 2018, 8:00 PM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 30, 2018, 3:56 AM EDT (07:56 UTC)
In effect from
Apr 30, 2018, 8:00 PM EDT
Expired
May 4, 2018, 5:41 AM EDT
In force
3 days
Issued by
NWS Miami, FL

The text

As transmitted.

124 
WHUS72 KMFL 300756
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
356 AM EDT Mon Apr 30 2018

AMZ630-650-651-670-671-011200-
/O.NEW.KMFL.SC.Y.0018.180501T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
356 AM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 8 PM this evening to 8 PM EDT
Thursday.

* Winds and Seas...East winds around 20 kts with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
10 follow-up statements
213 
WHUS72 KMFL 010803
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
403 AM EDT Tue May 1 2018


AMZ630-650-651-670-671-011615-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
403 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 kt.
  Seas 3 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
977 
WHUS72 KMFL 011337
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
937 AM EDT Tue May 1 2018

AMZ630-650-651-670-671-012145-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
937 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 3 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
598 
WHUS72 KMFL 011932
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
332 PM EDT Tue May 1 2018

AMZ630-650-651-670-671-020345-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
332 PM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* Winds and Seas...East winds 15 to 20 kt with gusts up to 25 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
985 
WHUS72 KMFL 020817
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
417 AM EDT Wed May 2 2018


AMZ630-650-651-670-671-021630-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
417 AM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* Winds and Seas...East winds 15 to 25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
063 
WHUS72 KMFL 021434
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1034 AM EDT Wed May 2 2018

AMZ630-650-651-670-671-022245-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
1034 AM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
080 
WHUS72 KMFL 021935
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
335 PM EDT Wed May 2 2018


AMZ630-650-651-670-671-031200-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
335 PM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* Winds and Seas...East winds 15 to 25 kt with gusts up to 30 kt.
  Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
417 
WHUS72 KMFL 030817
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
417 AM EDT Thu May 3 2018

AMZ630-650-651-670-671-031630-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
417 AM EDT Thu May 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Winds and Seas...East winds 15 to 25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
823 
WHUS72 KMFL 031439
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1039 AM EDT Thu May 3 2018


AMZ630-650-651-670-671-040000-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-180504T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
1039 AM EDT Thu May 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Winds and Seas...Northeast winds around 20 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
182 
WHUS72 KMFL 031945
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
345 PM EDT Thu May 3 2018

AMZ630-650-651-670-671-041200-
/O.EXT.KMFL.SC.Y.0018.000000T0000Z-180504T1200Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
345 PM EDT Thu May 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* Winds and Seas...East winds 20 to 25 kt. Seas 5 to 7 feet in 
  the Atlantic waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
878 
WHUS72 KMFL 040941
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
541 AM EDT Fri May 4 2018


AMZ630-650-651-670-671-041045-
/O.CAN.KMFL.SC.Y.0018.000000T0000Z-180504T1200Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
541 AM EDT Fri May 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory.



$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 3:44 AM EDT, 12 minutes earlier.

Area forecast discussion, Apr 30, 3:44 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
344 AM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY ATLANTIC/BISCAYNE BAY TONIGHT THROUGH THURSDAY...
...THREAT OF RIP CURRENTS POSSIBLE EAST COAST BEACHES THIS WEEK...
...BREEZY TO WINDY CONDITIONS MOST OF THIS WEEK...

.DISCUSSION...
High pressure over Southeastern United States will strengthen
while moving slowly southeast into the Western Atlantic waters
through Wednesday. At this same time, a frontal boundary located
near Cuba will move slowly northward and be over the northern
Florida Keys on Wednesday. This will allow for the pressure
gradient to tighten over South Florida starting this afternoon and
remain tight through Wednesday. Therefore, the easterly winds
will be breezy to windy starting this afternoon through Wednesday
over South Florida.

The weather should also remain dry today through Tuesday over
South Florida, due to the high to the north. However, there could
be some showers around on Wednesday mainly south of Alligator
Alley due to the closeness of the frontal boundary. A thunderstorm
could not also be rule out over the southern areas of South Florida,
due to the mid to upper level being cool around -9C to -11C.
However, the middle range models are still showing a low level cap
over South Florida which could inhibit the develop of thunderstorms.
Therefore, thunder wording will remain out of the forecast for
Wednesday at this time.

.EXTENDED FORECAST...
The frontal boundary will then dissipate late this week, as the
high over the Western Atlantic waters slowly weakens. This will
allow for the breezy to windy easterly wind flow to relax over
South Florida late this week, as dry weather return to all of
South Florida.

The long range models are showing an mid to upper level low to
develop over the Mid Atlantic waters and move westward towards
South Florida this weekend. Some of the long range models brings
the upper level low to the Bahamas late this weekend, while the
other long range models keeps the upper level low east of the
Bahama Islands. This will make a difference in how much rainfall
activity South Florida will see late this weekend. Therefore, at
this time will only introduce a slight chance to low end chance of
showers to the region for late this weekend.

&&

.MARINE...
The winds will be easterly at 10 to 15 knots this morning before
increasing to around 20 knots tonight over the Atlantic and
Biscayne Bay Waters. The winds over rest of South Florida waters
will also be easterly, but the speeds will only increase to 15 to
20 knots by tonight. The winds will remain easterly Tuesday
through Thursday with the same wind speeds. The seas will remain
below 7 feet for all of South Florida waters this week, but will
increase to around 6 feet in the Gulf Stream Waters tonight
through Thursday. Therefore, an SCA will be issue for the Atlantic
and Biscayne Bay waters for tonight through Thursday.

&&

.BEACH FORECAST...
The threat of rip currents along the east coast beaches of South
Florida will be on an increase this afternoon, and should get to
a high threat sometime tonight through at least late this week.
Therefore, we will not be issuing a high risk of rip currents for
the east coast beaches at this time. However, if the threat
increases quicker than forecast then the day shift might have to
issue the high risk of rip currents sooner than expected.

&&

.FIRE WEATHER...
The relative humidities will again fall into the lower to mid 30s
this afternoon over the western interior areas of South Florida,
due to the drier air over the region and temperatures getting up
into the upper 80s to near 90 degrees. The 20 foot winds will also
remain below 15 mph today over the western interior areas.

Low level moisture will be slowly increasing on Tuesday into
Wednesday over South Florida. This should help to keep the
relative humidities above the critical value for Tuesday into
Wednesday over South Florida.

The dispersion index readings today and on Tuesday will be getting
up above 75 over the western interior and west coast metro areas.
Therefore, the only fire weather headline will be for the
dispersion index numbers for the western areas of South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  83  72  82  72 /  10  10  10  10
Fort Lauderdale  82  74  80  73 /  10  10  10  10
Miami            84  73  83  73 /  10  10  10  10
Naples           89  66  88  67 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 PM this evening to 8 PM EDT
Thursday for AMZ630-650-651-670-671.

GM...None.
&&

DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNB
FIRE WEATHER...54/BNB
Hazardous weather outlook, Apr 29, 5:17 PM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
517 PM EDT Sun Apr 29 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
517 PM EDT Sun Apr 29 2018

...ENHANCED FIRE WEATHER CONDITIONS PORTIONS OF INTERIOR SOUTH
FLORIDA THIS AFTERNOON...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Fire Weather: There will be enhanced fire conditions this afternoon
due to low relative humidities across the western interior areas of
South Florida. However, critical wind thresholds are not expected to
be met.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Strengthening high pressure to our north is expected to bring
deteriorating marine conditions over the local Atlantic through much
of the upcoming week in addition to an increasing threat for rip
currents along the east coast beaches.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.